# SDR BUEA2015052801

- Difficulty date: May 25, 2015
- Submitted: May 28, 2015
- Operation: Air carrier
- Aircraft: N459AD
- Make and model: Emb EMB-145EP
- Aircraft serial: 145185
- Aircraft time: 25,570 hours, 21,622 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500115
- Part serial: 11421E
- Condition: Failed
- Location: Cockpit
- Part time: 4,740 hours, 5,232 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT WAS IN DESCENT,  WHEN AT APPROX FL 20 THE CREW HEARD A LOUD BANG WITH THE PILOTS WINDSHIELD SHATTERED.   THE CREW STARTED THE QRH.  ATC REQUESTED THE ACFT LEVEL OFF AT FL 17 & THE CAPTAIN SAID WAS UNABLE DUE TO THE UNKNOWN INTEGRITY OF THE WINDSHIELD.   DECLARED AN EMERGENCY & VECTORED THE ACFT FOR LANDING AT THE PLANNED DESTINATION.  LANDING WAS UNEVENTFUL.  ACFT MX WAS NOTIFIED & THE WINDSHIELD WAS REPLACED.   THE CONCLUSION WAS THE WINDOW WAS STRUCK BY FOD AT SOME POINT IN TIME.  THE LOCALIZED DAMAGE PROGRESSED DURING FLIGHT UNTIL WINDOW FAILED.
